MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter, and a foreign object was noticed to be on the catheter when it was removed straight out of the packaging.The catheter was thought to have a cap or a part of an old sheath, a couple of inches from the tip of the catheter.The piece seemed stuck on the catheter.There was no difficulty removing the device from the packaging.The catheter was replaced, and the procedure was continued.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure with a reprocessed sound star eco 8f diagnostic ultrasound catheter, and a foreign object was noticed to be on the catheter when it was removed straight out of the packaging.The catheter was thought to have a cap or a part of an old sheath, a couple of inches from the tip of the catheter.The piece seemed stuck on the catheter.There was no difficulty removing the device from the packaging.The catheter was replaced, and the procedure was continued.There was no patient consequence.The device was returned to sterilmed for evaluation on 19-mar-2025.The device evaluation was completed on 28-mar-2025.A non-sterile reprocessed sound star eco 8f diagnostic ultrasound catheter for use on ge imaging system was received contained in the decontamination bag.Upon receipt, the device was found with the transitional piece located near the tip and a missing serial number tag on the catheter shaft.No other damage was noted nor foreign material.The physical mark on the device indicated that it had been reprocessed once.A device history record (dhr) was performed, and no internal actions were identified.The issue reported as ¿foreign matter¿ was not confirmed, as product analysis confirms that the black plastic object is actually the transitional piece of the catheter, which could have been displaced during removal from packaging.The instructions for use (ifu) indicates the following: before use, inspect the packaging.Do not use if open or damaged.Using aseptic technique, remove the catheter from its package and place it in a sterile working area.Inspect the catheter carefully for electrode integrity and overall condition.As part sterilmed's quality assurance processes include comprehensive inspections throughout manufacturing and reprocessing to prevent contamination.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No:(b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21411289
Report Number2134070-2025-00002
Device Sequence Number8244754
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public(01)10888551045094(17)251210(10)2227274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Catalogue NumberR10439236
Device Lot Number2227274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN SYSTEM.
Patient SexUnknown